# SDR 2003FA0000865

- Difficulty date: August 13, 2003
- Submitted: August 13, 2003
- Operation: General aviation
- Aircraft: N572ER
- Make and model: Piper PA-44-180
- Aircraft serial: 4496148
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Part number: 86245034
- Condition: Cracked
- Location: Engine
- Part time: 349 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE AIRBOX CRACKED IN THE FLANGE AREA WHERE THE CARB HEAT CABLE ATTACH BRACKET IS ATTACHED TO THE AIRBOX ASSEMBLY WITH TWO RIVETS.  THIS IS A CONSTANTLY CRACKING AREA ON THE AIRBOX.  MFG IS WELL AWARE OF THE PROBLEM AND HAS BROUGHT OUT AN (IMPROVED) ASSEMBLY P/N 86245-836 WHICH IS SUPPOSED TO SOLVE THE PROBLEM.
